You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Gittins Index for Multiarmed Bandits
The Annals of Applied Probability
Vol. 2, No. 4 (Nov., 1992), pp. 1024-1033
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2959678
Page Count: 10
You can always find the topics here!Topics: Gambling, Retirement, Pension plans, Scheduling, Games, Descendants, Mathematical functions, Optimal policy, Stopping distances, Lump sum
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
This paper considers the multiarmed bandit problem and presents a new proof of the optimality of the Gittins index policy. The proof is intuitive and does not require an interchange argument. The insight it affords is used to give a streamlined summary of previous research and to prove a new result: The optimal value function is a submodular set function of the available projects.
The Annals of Applied Probability © 1992 Institute of Mathematical Statistics